Doctors diagnose Klonopin for thousands of individuals. It alleviates seizures, anxiety, insomnia or panic attacks.
While the medicine is an effective form of relief for many, for some it becomes an addictive substance that they crave. Consequently, it’s important for individuals and their loved ones to be aware of Klonopin symptoms and warning signs.
Klonopin is a dangerous substance when abused. But with help and encouragement, dependence can be discouraged, avoided and conquered.
Symptoms of Addiction to Klonopin
Klonopin is a benzodiazepine, which is a type of medication used to treat extreme anxiety, insomnia, and seizures. Benzos work by suppressing brain activity to keep individuals relaxed, much like a tranquilizer.
They also increase the amount of GABA the brain produces, which also helps keep people calm when they are anxious.
Unfortunately, increased dosages of Klonopin result in a heightened tolerance for the medicine. When addicted, individuals desire more to achieve the drug’s effect.
If you or a loved one are addicted to Klonopin, some or all of the following symptoms may occur.
Because Klonopin acts like a tranquilizer, the physical symptoms are similar to what one expects in an increased lethargic state. These symptoms include:
- Slurred speech
- Loss of balance
- Difficulty walking or moving
- Increased sleeping hours
These people act overly sleepy or dazed most of the time.
The physical symptoms are sometimes difficult to spot. Behavioral characteristics show a stronger suggestion of addiction:
- Increased visits to multiple doctors
- Stealing or borrowing friends’ medication
- Increased use of the medicine
- A lack of motivation
- Suicidal thoughts
If you or a loved one are suffering from Klonopin addiction, ask friends and relatives for help.
Warning Signs a Loved One May Be Abusing Klonopin
Unfortunately, many Klonopin users and their families do not realize dependence has occurred until it’s too late. Thankfully, there are a number of signs that indicate someone is dependent.
One of the most prominent signs is a slow increase in consumption. Even with a doctor’s supervision, some might become dependent on their medicine to avoid daily stress.
By noting how frequently you or a loved one takes Klonopin, you’ll have a better idea of whether or not dependence is forming.
For those dependent upon Klonopin, daily responsibilities can be difficult to fulfill. These individuals may neglect things like cleaning, going to work, and grocery shopping.
Instead, these responsibilities pile up.
Lack of Interest
People who are becoming addicted also show a lack of interest in usual activities. They stop participating in events or hobbies.
Many times, friends and family members notice they avoid spending time with them and prefer to be alone.
Attempts to Get More
Finally, many individuals begin routinely taking actions to obtain more prescriptions. This can include visiting multiple doctors, purchasing pills illegally, asking friends to borrow their pills, or even stealing.
Once these signs occur, it’s an indication that the addiction is serious.
Is My Child Using Klonopin?
Children are not exempt from dependence, yet the warning signs might appear slightly differently.
Children forming an addiction are reluctant to wake for school. Throughout the day, they are groggy and less focused.
Daily tasks, such as studying and homework, go unfinished. As a result, grades often drop. The child may even avoid extracurricular activities and friends.
Teenagers and kids display irritation and aggressiveness when they run out of medicine. Withdrawal symptoms, such as anxiety, tremors, and sweating may occur.
Because children cannot speak to doctors themselves, they turn to friends or illegal means to obtain more pills. Usually, this requires them to suddenly spend time with people from school they hadn’t spoken to before.
Is My Parent Using Klonopin?
Parents forming an addiction to Klonopin also exhibit different signs.
In the initial stages, increased use creates:
- Decreased motor coordination
- Difficulty concentrating
- Difficulty sleeping
Afterward, parents show withdrawal symptoms. They also show irritation, aggressive behavior and extreme anxiety when the medicine can’t be obtained. Many times, this occurs when the parent makes an effort to slow down pill consumption or stop taking the medicine.
The cravings for more Klonopin lead to increased attempts to gain further prescriptions. Usually, individuals go to their doctors, make appointments at new clinics or offices, or turn to illegal means.
During these periods, family members and friends may notice the parent neglecting their children and/or partner. They avoid parental duties and disengage from hobbies and social events.
Because addicted persons might obtain prescriptions illegally, finance or legal troubles also tend to occur.
Intervention for Klonopin Abuse
Klonopin dependence is a dangerous addiction. Dependent persons must seek medical help to progress through detoxification. Without professionals, the withdrawal process has extreme effects and may result in death.
Therefore, it’s best to schedule an intervention if your loved one is suffering from Klonopin addiction.
The main goal of an intervention is to inform the dependent person of his or her addiction. This is done in a safe, positive and neutral environment. Afterward, it is hoped that treatment becomes an option.
To do this, seek the aid of a professional interventionist.
These experts understand the complexities of addiction, and they help individuals plan an intervention that makes the subject feel as safe and comfortable as possible.
Interventionalists also help those who participate in the event understand their roles and what should or should not be said. This is vital in a successful intervention, especially when prescription addiction is involved.
Together, you and the interventionalist create the safest and most secure setting possible. Doing so increases the chances the intervention will succeed.